First, a caveat–I realize that allergic reactions can be serious, severe, and deadly. There is nothing minimal about anaphylaxis, and not all allergic reactions to pharmaceuticals are as simple as hives that go away as soon as one stops taking the drug. If someone has an acute allergic reaction to a pharmaceutical they deserve care and recognition of their reaction as serious.
With that said, I’m sick of pharmaceutical-induced SYNDROMES being ignored because they don’t fit into the standard allergy model. Drug toxicity SYNDROMES are just as serious, devastating, and severe as allergic reactions. In my case, fluoroquinolone toxicity SYNDROME was significantly more serious, devastating, and severe than my sulfa antibiotic allergy.
Fluoroquinolone toxicity SYNDROME looks and feels a lot like various autoimmune diseases (rheumatoid arthritis, lupus, M.S., etc.), mysterious diseases (fibromyalgia, ME/CFS, POTS), psychiatric illnesses (depression, bipolar disorder, anxiety, etc.), and recognized drug toxicity syndromes (like benzodiazepine withdrawal syndrome). These symptoms, and the connections between these serious diseases and fluoroquinolones, should be recognized.
Here’s a post I wrote for Hormones Matter about the various drugs that are causing SYNDROMES of multi-symptom, chronic illness. Please read and share it: